ADVERTISEMENT

Q. Why do I have increased heart rate and palpitations frequently?

Answered by
Dr. Muhammad Zohaib Siddiq
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 16, 2022

Hello doctor,

While taking blood pressure reading, the doctor advised ECG (echocardiography) due to faster heart beats. I also experience palpitations frequently. My blood pressure is 120/90 mm of Hg. The physician suggested me to meet a cardiologist based on the attached ECG. My current medication is tablet Cilnidipine 10 mg twice. I had been taking tablet Bisoprolol but discontinued it a month ago due to shortness of breath.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Your reports of ECG (echocardiography) and heart rate are normal. An ECG done during an episode of fast heart rate will tell about cardiac rhythm issue.

Hello doctor,

Is there any chance that tablet Cilnidipine causes palpitations? My blood pressure is in control with this medicine. Within two to three hours of taking tablet Cilnidipine, I experience faster heart beats and it settles afterwards.

#

Hello,

Welcome back to icliniq.com.

Yes, it may cause palpitations and faster heart rates. I suggest that you may switch on to tablet Losartan 50 mg for blood pressure and titrate it upwards to 100 mg if blood pressure do not get controlled with 50 mg. But heart rate in ECG is normal. If it increases with tablet Cilnidipine, then it can be switched.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is it possible to get increased heart rate due to GERD?

Hello doctor, I have been waking up from a racing heart accompanied by belching at night sometimes two or 3 times a night ... At times the HR has been in the 140s after I get up and belch a few times my ...   Read full

Severe heart palpitations in a 20-year-old man. What can be done?

.. gone through your reports (attachment removed to protect patient identity). All the tests are fine. The cardiologist said your heart is normal. So, you do not have to worry. Tablet Metoprolol has been given for symptomatic relief for your palpit...   Read full

Why are palpitations occurring even after pacemaker implantation?

.. have gone through the report that you have provided. He is having the tachycardia-bradycardia syndrome. In this case, the pacemaker avoids his bradycardia episodes only. For his tachycardia episodes, drugs can be given. Sometimes the drug contro...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Impact of COVID-19 on Female Sexual Health
Women have been affected and still face the consequences of Coronavirus on their sexual health. Read more about the impa...  Read more»
Carpal Tunnel Syndrome in Pregnancy
Carpal tunnel syndrome in pregnancy occurs when a nerve supplying the hand is compressed at the forearm level due to the...  Read more»
Breaking the Link-Irritable Bowel Syndrome and Bacterial Overgrowth
A surplus of bacteria in the intestine causes irritable bowel syndrome (IBS). Read the article below to know more about ...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.